Alert archive / Indiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 120, NWS Indianapolis, IN

July 18, 20164 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 18, 2016, 12:07 PM EDT for 4 counties in Indiana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2016, 12:07 PM EDT (16:07 UTC)
Expired
Jul 18, 2016, 12:30 PM EDT
In force
23 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Fountain County, IN, Parke County, IN, Vermillion County, IN, Vigo County, IN

The radar

The Indianapolis radar (KIND), 91 km from the middle of the area, began a volume at 16:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 4.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2016-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2983 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2016-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2983 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
717 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
1.0
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted.

990 
WUUS53 KIND 181607
SVRIND
INC045-121-165-167-181630-
/O.NEW.KIND.SV.W.0120.160718T1607Z-160718T1630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1207 PM EDT MON JUL 18 2016

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN FOUNTAIN COUNTY IN WEST CENTRAL INDIANA...
  PARKE COUNTY IN WEST CENTRAL INDIANA...
  NORTHERN VIGO COUNTY IN WEST CENTRAL INDIANA...
  VERMILLION COUNTY IN WEST CENTRAL INDIANA...

* UNTIL 1230 PM EDT

* AT 1207 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
  CHRISMAN...OR 15 MILES NORTHEAST OF PARIS...MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...TRAINED WEATHER SPOTTERS. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  TERRE HAUTE...CLINTON...ROCKVILLE...NEWPORT...WEST TERRE HAUTE...
  FAIRVIEW PARK...CAYUGA...SEELYVILLE...MONTEZUMA...ROSEDALE...
  DANA...KINGMAN...UNIVERSAL...MECCA...BLOOMINGDALE...MARSHALL...
  RILEY...WALLACE...NORTH TERRE HAUTE AND TURKEY RUN STATE PARK.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 3 AND 16.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4000 8753 3999 8714 3952 8721 3951 8724
      3936 8724 3946 8753
TIME...MOT...LOC 1607Z 279DEG 38KT 3981 8753 

HAIL...<.75IN
WIND...60MPH
 
$$

PUMA
2 follow-up statements
716 
WWUS53 KIND 181621
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1221 PM EDT MON JUL 18 2016

INC045-121-165-167-181630-
/O.CON.KIND.SV.W.0120.000000T0000Z-160718T1630Z/
FOUNTAIN IN-PARKE IN-VIGO IN-VERMILLION IN-
1221 PM EDT MON JUL 18 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM EDT
FOR SOUTHWESTERN FOUNTAIN...PARKE...NORTHERN VIGO AND VERMILLION
COUNTIES...

AT 1221 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CLINTON...OR
16 MILES NORTHEAST OF PARIS...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
TERRE HAUTE...CLINTON...ROCKVILLE...NEWPORT...WEST TERRE HAUTE...
FAIRVIEW PARK...CAYUGA...SEELYVILLE...MONTEZUMA...ROSEDALE...DANA...
KINGMAN...UNIVERSAL...MECCA...BLOOMINGDALE...MARSHALL...RILEY...
WALLACE...NORTH TERRE HAUTE AND TURKEY RUN STATE PARK.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 3 AND 16.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4000 8753 3999 8714 3952 8721 3951 8724
      3936 8724 3946 8753
TIME...MOT...LOC 1621Z 283DEG 35KT 3973 8742 

HAIL...<.75IN
WIND...60MPH
 
$$

PUMA
263 
WWUS53 KIND 181629
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1229 PM EDT MON JUL 18 2016

INC045-121-165-167-181639-
/O.EXP.KIND.SV.W.0120.000000T0000Z-160718T1630Z/
FOUNTAIN IN-PARKE IN-VIGO IN-VERMILLION IN-
1229 PM EDT MON JUL 18 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FOUNTAIN...
PARKE...NORTHERN VIGO AND VERMILLION COUNTIES WILL EXPIRE AT 1230 PM
EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY
WINDS TO 50 MPH ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4000 8753 3999 8714 3952 8721 3951 8724
      3936 8724 3946 8753
TIME...MOT...LOC 1624Z 279DEG 38KT 3973 8742 

$$

PUMA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 10:34 AM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jul 18, 10:34 AM EDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
1034 AM EDT MON JUL 18 2016

.UPDATE...
No sections updated

&&

.SYNOPSIS...
Issued at 317 AM EDT Mon Jul 18 2016

Showers and thunderstorms can be expected across central Indiana
today and tonight as a cold front tracks through the area. Any
lingering activity will become confined to the southern counties
tomorrow, closest to the aforementioned front. Precipitation will
end across the entire forecast area by Tuesday night as high
pressure strengthens over the region. After that, a weak frontal
boundary could trigger some isolated showers and thunderstorms
around mid-week, but that is a low confidence forecast. The main
focus by mid week will be the hot temperatures with highs topping
off in the low to mid 90s, some of the warmest air of the season.
Further out, additional showers and thunderstorms will be in the
forecast next weekend as another frontal system enters the area.

&&

.NEAR TERM /Rest of Today/...

Issued at 1010 AM EDT Mon Jul 18 2016

Radar mosaic at 10 am EDT shows large complex moving south across
southern parts of central Indiana, and another line of
thunderstorms across central Illinois moving southeast toward the
area. Timing tool puts these storms into western and southwestern
Indiana between noon and 1 pm EDT. Uncertainty exists with how
much instability versus inhibition will be in place over Indiana
given earlier and current showers and storms have worked the area
over. Thus expect the storms over Illinois to weaken some as they
move this way. Isolated severe not out of the question but
widespread threat not expected. Also expect to see some scattered
development as the upper wave moves through, so will keep at least
chances for thunderstorms in across the area through the day, with
the highest pops confined to the west and southwest this afternoon
as the aforementioned line arrives. HRRR and RAP want to increase
high temperatures for the afternoon into the upper 80s and lower
90s but given the convective activity and resultant cloud cover
think this unlikely and left highs in the mid 80s alone.

&&

.SHORT TERM /Tonight through Wednesday night/...

Issued at 317 AM EDT Mon Jul 18 2016

Showers and thunderstorms will become confined to the southern
third of the forecast area late tonight/tomorrow morning as cold
front sinks farther south into Kentucky. The remaining two-thirds
of central Indiana will be dry after daybreak tomorrow morning
with rain completely out of central Indiana by tomorrow night.

High pressure will continue to strengthen aloft through the end of
the short term period. However, a weak surface frontal boundary
and some perturbations in the upper flow could trigger a few
showers and thunderstorms across parts of the forecast area on
Wednesday, but that's a low confidence forecast. The main focus
will be the warming trend commencing on Wednesday as some of the
warmest temperatures of the season enter the region. Highs will
top off in the low 90s on Wednesday and trended slightly above
guidance with the southwest flow.

&&

.LONG TERM (Thursday through Sunday)...

Issued at 222 AM EDT Mon Jul 18 2016

The regional initialization will be used with high
confidence for rain chances but lower confidence for temperatures.

The main models mostly agree a series of weak fronts will maintain
some chance for rain. Odds are against getting wet on any one
day.

The European Community Model brings in considerably warmer air from
the nation's mid section than some other guidance. In some cases it
is at least 5 degrees hotter.  Using a blended forecast such as the
one from region will reduce the potential for errors, but today's
forecast could still be off by several degrees.

&&

.AVIATION /Discussion for the 181500z IND TAFS/...

VFR conditions are expected the next few hours as thunderstorm
complex over southern Indiana departs. Rain cooled air across IND
will allow for VFR conditions as daytime heating resumes.

Convection over central Illinois may reach IND by 18z...and if
convective temps in the middle 80s can be reached...additional
development may occur. Not enough confidence for specific
timing...however will mention VCTS for several hours this
afternoon during peak heating hours. Any thunderstorm that may
occur may produce brief MVFR/IFR conditions.

Previous Discussion below

(Discussion for 181200Z TAFs)...

Issued at 650 AM EDT Mon Jul 18 2016

Thunderstorms will cause widespread IFR in heavy rain along with
some gusty winds early in the period. The latest Rapid Refresh
model indicates storms should diminish by late morning. More
scattered storms could occur later today or tonight. Uncertainty
is too great to justify their inclusion in the TAFs at this point.
That is subject to change.

Outside storms conditions will be mostly VFR. Fog may produce
local IFR visibilities late tonight. Ceilings should be mostly
around 35 hundred feet in the afternoon and at or above 10
thousand feet overnight.

Winds should variable but mainly west less than 10 knots.

&&

.IND Watches/Warnings/Advisories...
NONE.
&&

SYNOPSIS...TDUD
NEAR TERM...CP
SHORT TERM...TDUD
LONG TERM....JK
AVIATION...JK
Hazardous weather outlook, Jul 18, 4:45 AM EDT, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
445 AM EDT MON JUL 18 2016

INZ021-028>031-035>049-051>057-060>065-067>072-190845-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE-
TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM-
HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-
RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR
445 AM EDT MON JUL 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: STRONG TO SEVERE THUNDERSTORMS.

HAZARDS: DAMAGING WINDS...LARGE HAIL...LIGHTNING...AND HEAVY
RAIN.

TIMING: BEST CHANCES FOR SEVERE WILL BE MAINLY THIS AFTERNOON AND
EVENING.

DISCUSSION: A COLD FRONT MOVING THROUGH AN UNSTABLE ATMOSPHERE
WILL BRING THUNDERSTORM CHANCES TO THE AREA TODAY AND TONIGHT.
SOME OF THE STORMS COULD BE STRONG TO SEVERE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHERN PORTIONS OF
THE AREA THROUGH TUESDAY AFTERNOON. CLOUD TO GROUND LIGHTNING AND
HEAVY RAIN ARE THREATS FROM ANY THUNDERSTORM. ADDITIONAL SHOWERS
AND THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY NIGHT AND
THURSDAY...AND AGAIN FROM FRIDAY NIGHT THROUGH SUNDAY.

DISCUSSION: A FRONT WILL MEANDER ACROSS THE AREA EARLY THIS WEEK
PROVIDING CHANCES FOR THUNDERSTORMS. ANOTHER FRONTAL SYSTEM WILL
BRING UNSETTLED WEATHER NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Special weather statement, Jul 18, 7:48 AM EDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
748 AM EDT MON JUL 18 2016

INZ061>063-068>072-181245-
JACKSON IN-DAVIESS IN-LAWRENCE IN-JENNINGS IN-MARTIN IN-GREENE IN-
BROWN IN-MONROE IN-
748 AM EDT MON JUL 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BROWN...SOUTHERN
JENNINGS...SOUTHERN MONROE...GREENE...JACKSON...NORTHERN MARTIN...
NORTHEASTERN DAVIESS AND LAWRENCE COUNTIES UNTIL 845 AM EDT...

AT 746 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORMS
MOVING INTO SOUTH CENTRAL INDIANA AT 30 MPH. MILES NORTHWEST OF
SALEM...OR 16 MILES SOUTHEAST OF BEDFORD...MO

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BLOOMINGTON...SEYMOUR...BEDFORD...LINTON...BROWNSTOWN...BLOOMFIELD...
MITCHELL...LOOGOOTEE...CROTHERSVILLE...WORTHINGTON...ODON...
OOLITIC...LYONS...MEDORA...ELNORA...PLAINVILLE...SWITZ CITY...
NEWBERRY...CRANE AND FREETOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3884 8715 3890 8710 3891 8715 3917 8714
      3917 8680 3906 8608 3904 8608 3896 8548
      3882 8565 3881 8579 3873 8587 3876 8591
      3878 8620 3876 8628 3869 8631 3867 8716
TIME...MOT...LOC 1146Z 002DEG 49KT 3872 8624

JJK
Special weather statement, Jul 18, 7:52 AM EDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
752 AM EDT MON JUL 18 2016

INZ061>063-068>072-181245-
JACKSON IN-DAVIESS IN-LAWRENCE IN-JENNINGS IN-MARTIN IN-GREENE IN-
BROWN IN-MONROE IN-
752 AM EDT MON JUL 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BROWN...SOUTHERN
JENNINGS...SOUTHERN MONROE...GREENE...JACKSON...NORTHERN MARTIN...
NORTHEASTERN DAVIESS AND LAWRENCE COUNTIES UNTIL 845 AM EDT...

AT 746 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORMS
MOVING INTO SOUTH CENTRAL INDIANA AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BLOOMINGTON...SEYMOUR...BEDFORD...LINTON...BROWNSTOWN...BLOOMFIELD...
MITCHELL...LOOGOOTEE...CROTHERSVILLE...WORTHINGTON...ODON...
OOLITIC...LYONS...MEDORA...ELNORA...PLAINVILLE...SWITZ CITY...
NEWBERRY...CRANE AND FREETOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3884 8715 3890 8710 3891 8715 3917 8714
      3917 8680 3906 8608 3904 8608 3896 8548
      3882 8565 3881 8579 3873 8587 3876 8591
      3878 8620 3876 8628 3869 8631 3867 8716
TIME...MOT...LOC 1146Z 002DEG 49KT 3872 8624

JJK
Local storm report, Jul 18, 8:27 AM EDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
827 AM EDT MON JUL 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       4 W LEBANON             40.05N  86.56W
07/18/2016  M2.74 INCH       BOONE              IN   COCORAHS

            24 HR TOTAL. STILL RAINING.

0700 AM     HEAVY RAIN       4 N LEBANON             40.11N  86.47W
07/18/2016  M2.69 INCH       BOONE              IN   COCORAHS

            24 HR TOTAL. STILL RAINING.

0700 AM     HEAVY RAIN       5 NNE LEBANON           40.11N  86.44W
07/18/2016  M2.39 INCH       BOONE              IN   COCORAHS

            24 HR TOTAL. STILL RAINING.

0700 AM     HEAVY RAIN       9 S INDIANAPOLIS        39.65N  86.15W
07/18/2016  M2.60 INCH       MARION             IN   COCORAHS

            24 HR TOTAL. STILL RAINING.

0700 AM     HEAVY RAIN       2 NE LAFAYETTE          40.43N  86.84W
07/18/2016  M2.46 INCH       TIPPECANOE         IN   COCORAHS

            24 HR TOTAL.

0740 AM     HEAVY RAIN       1 ESE LEBANON           40.05N  86.47W
07/18/2016  M2.43 INCH       BOONE              IN   COCORAHS

            24 HR TOTAL. STILL RAINING.

0800 AM     HEAVY RAIN       6 SSW SPEEDWAY          39.71N  86.29W
07/18/2016  M2.35 INCH       MARION             IN   COCORAHS

            24 HR TOTAL. STILL RAINING.

&&

MRD
Local storm report, Jul 18, 8:33 AM EDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
833 AM EDT MON JUL 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 AM     HEAVY RAIN       3 SW THORNTOWN          40.09N  86.66W
07/18/2016  M2.14 INCH       BOONE              IN   COCORAHS

            24 HR TOTAL. STILL RAINING.

0700 AM     HEAVY RAIN       4 NNW ATTICA            40.34N  87.28W
07/18/2016  M2.18 INCH       WARREN             IN   COCORAHS

            24 HR TOTAL.

0700 AM     HEAVY RAIN       5 SW GREENWOOD          39.57N  86.17W
07/18/2016  M1.99 INCH       JOHNSON            IN   COCORAHS

            24 HR TOTAL. STILL RAINING.

0700 AM     HEAVY RAIN       2 NNW AVON              39.78N  86.40W
07/18/2016  M2.12 INCH       HENDRICKS          IN   COCORAHS

            24 HR TOTAL. STILL RAINING.

0700 AM     HEAVY RAIN       2 S LAFAYETTE           40.38N  86.87W
07/18/2016  M2.26 INCH       TIPPECANOE         IN   COCORAHS

            24 HR TOTAL.

0800 AM     HEAVY RAIN       6 S INDIANAPOLIS        39.69N  86.15W
07/18/2016  M2.02 INCH       MARION             IN   COCORAHS

            24 HR TOTAL. STILL RAINING.

&&

MRD
Local storm report, Jul 18, 8:37 AM EDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
837 AM EDT MON JUL 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       2 SW LAFAYETTE          40.41N  86.94W
07/18/2016  M2.36 INCH       TIPPECANOE         IN   ASOS

0700 AM     HEAVY RAIN       7 SW INDIANAPOLIS       39.72N  86.29W
07/18/2016  M2.61 INCH       MARION             IN   ASOS

0700 AM     HEAVY RAIN       7 W INDIANAPOLIS        39.83N  86.29W
07/18/2016  M2.26 INCH       MARION             IN   ASOS

&&

MRD
Special weather statement, Jul 18, 12:00 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1200 PM EDT MON JUL 18 2016

INZ035-036-043-044-051-052-181645-
CLAY IN-PARKE IN-FOUNTAIN IN-MONTGOMERY IN-VERMILLION IN-VIGO IN-
1200 PM EDT MON JUL 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLAY...SOUTHERN
FOUNTAIN...SOUTHWESTERN MONTGOMERY...PARKE...NORTHERN VIGO AND
VERMILLION COUNTIES UNTIL 1245 PM EDT...

AT 1200 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER CHRISMAN...OR 15 MILES NORTH OF PARIS...MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TERRE HAUTE...BRAZIL...CLINTON...ROCKVILLE...NEWPORT...
WEST TERRE HAUTE...FAIRVIEW PARK...CAYUGA...SEELYVILLE...MONTEZUMA...
KNIGHTSVILLE...ROSEDALE...HARMONY...DANA...STAUNTON...KINGMAN...
WAVELAND...CARBON...UNIVERSAL AND MECCA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4002 8752 3997 8701 3934 8705 3930 8706
      3944 8753
TIME...MOT...LOC 1600Z 279DEG 36KT 3984 8765

PUMA

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 3:17 AM EDTFlash Flood WarningINDCarroll, Howard4 hr
Jul 18, 4:00 AM EDTSpecial Weather StatementINDBoone, Clinton, Hamilton, Tipton90 min
Jul 18, 4:14 AM EDTAreal Flood WarningINDTippecanoe3 hr
Jul 18, 4:36 AM EDTSpecial Weather StatementINDHendricks, Marion54 min
Jul 18, 5:14 AM EDTAreal Flood WarningINDFountain, Vermillion, Warren6 hr
Jul 18, 5:23 AM EDTSpecial Weather StatementINDHendricks, Johnson, Morgan, Rush, Shelby52 min
Jul 18, 5:46 AM EDTAreal Flood WarningINDMontgomery12 hr
Jul 18, 6:25 AM EDTAreal Flood WarningINDBoone, Hamilton, Hancock, Hendricks, Johnson, Marion and 2 more6 hr
Jul 18, 6:35 AM EDTAreal Flood WarningINDClay, Fountain, Parke, Putnam, Vermillion, Vigo12 hr
Jul 18, 7:36 AM EDTAreal Flood AdvisoryINDBartholomew, Brown, Decatur, Jackson, Jennings, Johnson and 4 more4 hr
Jul 18, 7:48 AM EDTSpecial Weather StatementINDDaviess, Greene, Jackson, Lawrence, Martin57 min
Jul 18, 7:52 AM EDTSpecial Weather StatementINDDaviess, Greene, Jackson, Lawrence, Martin53 min
Jul 18, 11:42 AM EDTRiver Flood WarningINDJohnson10 hr
Jul 18, 12:00 PM EDTSpecial Weather StatementINDClay, Parke, Vermillion, Vigo45 min
Jul 18, 12:27 PM EDTAreal Flood WarningINDBoone, Hamilton, Hancock, Hendricks, Johnson, Marion and 2 more3 hr
Jul 18, 12:41 PM EDTSpecial Weather StatementINDOwen, Parke, Putnam49 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.